Sunday, July 2, 2017

Step 2 CK: Algorithm for management of Atrial Fibrillation and Atrial Flutter

A patient presents with palpitations and irregular pulse-- What would you do next? The clock is ticking away.. and you might need to answer your multiple choice question!

This is a classic presentation of Atrial fibrillation - Palpitations and irregular pulse.
Next step in diagnosis: Do an EKG first--> if it does not show A.fib --> the next step depends on the patient's location --> If inpatient-> order Telemetry monitoring
If outpatient--> order Holter monitoring.

Now, once the diagnosis has been made, what they want you to know is the next best step in management.
The answer to this will depend on the HEMODYNAMIC status of the patient.
Patient can be either STABLE or UNSTABLE.
Now, what defines being UNSTABLE is any of the following:
* systolic blood pressure <90
* C.H.F.
* confusion
* chest pain

Once you know the status, follow the chart below.


Happy Doctors' Day!

-- Rajavee Panchal & Vikramjeet Kakade

2 comments:

  1. Rajavee
    Thank you for the post. Perhaps you can help me clarify the chart: does the "-" sign after Digoxin, and Ditiazem and Beta Blockers mean "don't use if the following conditions exist, i,e.,hypotension for Digoxin, Asthma for ditiazem , etc.? And what "IHD" after Beta Blockers stand for?

    ReplyDelete
  2. oh. I am sorry it is not that clear. "-" means use those drugs for those particular conditions. For example: USE digoxin if coexisting hypotension etc.
    IHD - Ischemic Heart Disease

    Thanks:)

    ReplyDelete

This is express yourself space. Where you type create something beautiful! <3
Wondering what do I write? Well..
Tell us something you know better. You are a brilliant mind. Yes, you are! ^__^
Ask about something you don't understand @_@?
Compliment... Say something nice! =D
Be a good critic and correct us if something went wrong :|
Go ahead. Comment all you like here! (:

Related Posts Plugin for WordPress, Blogger...